Research Forum

Forum Navigation
You need to log in to create posts and topics.

Retinoic acid are higher in heart disease/failure, and pharmaceutical retinoic acid causes heart problems as a side effect

Retinoic acid is the most poisonous of all the forms of Poison/"Vitamin A".  All forms of Poison/"Vitamin A", including carotenoids, will be turned into retinoic acid before they are finally fully detoxified by the body.

Retinoic acid is found in higher amounts in heart disease/failure tissue:

Expression of retinoic acid target genes in coronary artery disease.

All-trans retinoic acid (ATRA) was increased in the hearts of CAD patients. [...] ATRA accumulated in the failing human heart.

So if we see from the above that "naturally-occurring" retinoic acid is higher in heart disease/failure, do we also see that heart-related side effects come from the pharmaceutical all-trans retinoic acid as well?  Yes, we do.

All-trans retinoic acid-induced, life-threatening complete atrioventricular block

We report a case of complete atrioventricular block (CAVB) with ventricular asystole and recurrent AVBs due to all-trans retinoic acid (ATRA). A 57-year-old man with acute promyelocytic leukemia was undergoing induction therapy with ATRA and developed episodic seizures with altered consciousness on the 14th day and then CAVB followed by cardiac arrest on the 15th day. Although he initially recovered after resuscitation, he suffered from recurrent CAVB, which persisted for 3 days despite immediate ATRA discontinuation. He then received ATRA retreatment with reduction of dosage, but a high-degree AVB recurred on the 5th day. After discontinuation of ATRA therapy, the patient recovered 3 days later without any cardiovascular event during follow-up. The serial electrocardiogram changes suggested an infra-Hisian block with possible ATRA dose-response relationship. To our knowledge, this is the first established case of ATRA-induced CAVB in the literature. We suggest clinical alertness for this life-threatening complication.

Reversible Symptomatic Myocarditis Induced by All-Trans Retinoic Acid Administration during Induction Treatment of Acute Promyelocytic Leukemia: Rare Cardiac Manifestation as a Retinoic Acid Syndrome

Treatment by All-trans retinoic acid (ATRA) followed by anthracycline-AraC chemotherapy has improved the outcome of acute promyelocytic leukemia. ATRA is usually well tolerated, but a few major side effects can be observed. Retinoic acid syndrome (RAS) often occurs during the induction chemotherapy of acute promyelocytic leukemia. A pericardial effusion is a common cardiac manifestation but myocarditis has been rarely documented. Here we reports a very rare case of fully recovered myocarditis as a result of RAS related to ATRA administration during induction treatment of acute promyelocytic leukemia which documented by echocardiographic evidence.

Let's make sure we all understand some concepts from the above abstracts.  I'm going to mix them together, getting to the most important right at the top of the list:

  • Asystole - "colloquially referred to as flatline, represents the cessation of electrical and mechanical activity of the heart"
  • "...resuscitation..."  "We suggest clinical alertness for this life-threatening complication."
  • "...seizures...altered consciousness...."  Think it is affecting the brain and nervous system too?
  • "Retinoic acid syndrome (RAS)" - this is an example showing how toxic and inflammatory retinoic acid is, see the link!
  • (Complete) atrioventricular block - heart block, also called AV block or AVB, is when the electrical signal that controls the heartbeat is partially or completely blocked from reaching the ventricles.
  • Myocarditis - inflammation of the heart muscle (myocardium). Myocarditis can affect your heart muscle and your heart's electrical system, reducing your heart's ability to pump and causing rapid or abnormal heart rhythms (arrhythmias).
  • Pericardial effusion - excess fluid between the heart and the sac surrounding the heart, known as the pericardium. Most are not harmful, but they sometimes can make the heart work poorly.
  • "...a few major side effects..."

What are we left with?  The first paper shows that chronic exposure to retinoic acid slowly ruins your heart function, while the second paper shows that high exposure to retinoic acid will quickly ruin heart function and can KILL people.  It's a chronic poison and an acute poison, whether natural or synthetic, don't fool yourself.

Dr. Garrett Smith, the "Nutrition Detective"
Licensed Naturopathic Physician (NMD) in Arizona
Interested in my comprehensive Poison/"Vitamin A" Detox program? Contact Us
Want to work directly with me? I work with US and International clients! Contact my office
Enjoy seeing this work? Want to see more of it? Donations gratefully accepted! Click Here
If you order from iHerb, use my affiliate coupon code NCJ477 to get 5% Off!
If you order from Amazon, here is the Nutrition Restored Amazon Product List.
FaceBook Notes (aka my "blogging" for a long time)
My YouTube Channel
The goal is to eventually move everything to this website, as social media is without a doubt a great poison to humanity.
Medical Disclaimer